Alert archive / Alabama / Flash Flood Warnings in 2011
Flash Flood Warning 32, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 15, 2011, 8:45 PM CDT for DeKalb County, Jackson County, Marshall County, Alabama. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 8:45 PM CDT (01:45 UTC)
- Expired
- Jun 15, 2011, 10:17 PM CDT
- In force
- 92 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, AL, Jackson County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 29 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
960
WGUS54 KHUN 160145
FFWHUN
ALC049-071-095-160500-
/O.NEW.KHUN.FF.W.0032.110616T0145Z-110616T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
NORTHERN DEKALB COUNTY IN NORTHEAST ALABAMA...
SOUTHERN JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL MIDNIGHT CDT
* AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RAINSVILLE...SCOTTSBORO...HENAGAR...HOLLYWOOD...IDER...PISGAH...
POWELL...SECTION...SYLVANIA AND WOODVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3465 8554 3437 8608 3463 8635 3474 8635
3476 8633 3478 8634 3486 8558
$$
CCC1 follow-up statement
656
WGUS74 KHUN 160317
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1017 PM CDT WED JUN 15 2011
ALC049-071-095-160331-
/O.CAN.KHUN.FF.W.0032.000000T0000Z-110616T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL AL-JACKSON AL-DEKALB AL-
1017 PM CDT WED JUN 15 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN DEKALB...
SOUTHERN JACKSON AND NORTHEASTERN MARSHALL COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3465 8554 3437 8608 3463 8635 3474 8635
3476 8633 3478 8634 3486 8558
$$
CCCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 7:01 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 15, 7:01 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 701 PM CDT WED JUN 15 2011 .UPDATE... FOR 00Z TAFS. && .AVIATION... VFR CONDITIONS ARE AGAIN EXPECTED TO BE PREDOMINANT THROUGH THE PERIOD. THE MAIN CONCERN FOR THIS FORECAST IS THE ONGOING CONVECTION IN THE AREA...AND ITS SOUTHWARD EXTENT. FOR A LARGE PART...STORMS HAVE STAYED NORTH OF THE TERMINALS BUT ADDITIONAL TSRA HAVE DEVELOPED JUST EAST OF KMEM AND MAY TAKE A SLIGHTLY MORE SOUTHEASTERLY TRACK. THIS LINE SHOULD APPROACH THE KMSL TERMINAL AROUND 130-200Z AND PRODUCE SIGNIFICANT AMOUNTS OF LIGHTNING IN THE AREA. IT IS POSSIBLE THIS LINE WILL MISS THE SITE BUT EXPECT AT LEAST VCTS AT THE SITE. CONFIDENCE IS LOWER THAT THIS LINE WILL REACH KHSV SO HAVE SIMPLY KEPT THE CB GROUP THROUGH 04Z. OUTFLOW BOUNDARIES IN THE AREA MAY ALSO PRODUCE BRIEF PERIODS OF MORE NORTHERLY WINDS AT BOTH SITES THIS EVENING. && .DISCUSSION... /ISSUED 136 PM CDT WED JUN 15 2011/ MONITORING MESOSCALE AND CONVECTIVE TRENDS FOR THE EVENING FORECAST. CURRENTLY EXPECT SCATTERED THUNDERSTORMS TO BCM NMRS IN VERY UNSTABLE ENVIRONMENT AS THE SHORTWAVE/VORTICITY AXIS SHIFTS EWD. MULTIPLE BANDS OF CONVECTION APPEAR TO BE DEVELOPING ALONG CONVERGENCE LINES ACROSS SRN MIDDLE TN INTO NRN AL. THE STRONGER CONVERGENCE ZONE APPEARS TO BE SHOWING UP SW OF NASHVILLE INTO NERN MS...WHILE ANOTHER RUNS FROM NEAR HUNTSVILLE TO JASPER IN AL. THE RUC ATTEMPTS TO ORGANIZE A MORE LINEAR MCS BAND OVER THE NEXT FEW HRS THAT PROPAGATES SEWD TOWARD THE I-20/59 CORRIDORS. THERE IS ADDITIONAL CONVECTION N OF MEMPHIS...WHILE THE COLD FRONT SITS ACROSS SERN MO INTO NRN AR. THIS FRONT WEAKENS WITH TIME TNGT...SO NOT EXPECTING A "SWEEPING" CLEAN OF THE AIRMASS TNGT. SO WILL CARRY POPS INTO THE OVERNIGHT HRS IN OUR SERN COUNTIES...AND THAT MAY NEED FURTHER ADJUSTMENT. SOME PATCHY FG IS PSBL...BUT I HESITATE TO PLACE IT INTO THE FCST UNTIL RAIN AREAS ARE BETTER DEFINED. BETWEEN NOW AND SATURDAY ARE OUR BEST CHANCES...PERHAPS ONLY CHANCES OF RAIN FOR THE NEXT 7 DAYS. ADDITIONAL WEAK SHORTWAVES DROP SEWD THRU THE NW FLOW...WITH THE BEST SHOT ON FRIDAY AFTN. HOWEVER...I HAVE CONCERNS THAT A CAP WL OVERSPREAD THE REGION THAT WILL RELEGATE TSRA TO THE NE OF OUR FCST AREA. WL MAINTAIN SCHC POPS FOR NOW. ANOTHER PROLONGED HEAT WAVE WL DEVELOP LATER THIS WEEKEND INTO NEXT WEEK. TEMPS WL BEGIN TO WARM EACH DAY...AND WITH A BIT MORE MUGGINESS THAN PREVIOUS DAYS. A STRONG 5H RIDGE BUILDS NE ACROSS THE TN VALLEY SUNDAY INTO MONDAY. HAVE KEPT FCST TEMPS IN THE M-U90S IN WRN PORTIONS OF OUR FORECAST AREA...AND U80S-L90S FURTHER E. RAIN CHANCES MAY AGAIN INCREASE DAYS 8-9 AS THE RIDGE SHIFTS E AND BREAKS DOWN A BIT. THE ECMWF ADVERTISES A TROF SIMILAR TO THE ONE WE HAVE ON OUR HANDS CURRENTLY WITH A COLD FRONTAL PASSAGE ON THUR NIGHT OR FRIDAY. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AVIATION...CCC DISCUSSION...AK
Hazardous weather outlook, Jun 15, 2:00 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 200 PM CDT WED JUN 15 2011 ALZ001>010-016-TNZ076-096-097-160000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 200 PM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS CAPABLE OF HAIL UP TO BASEBALL SIZED...DAMAGING WINDS UP TO 70 MPH...AND FREQUENT LIGHTNING ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. A WEAK COOL FRONT WILL SHIFT THE THREAT OF THUNDERSTORMS SOUTHEAST OF THE AREA BY LATE THIS EVENING OR OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH TUESDAY ACROSS MUCH OF THE OUTLOOK AREA. BRIEF HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS UNDERWAY THIS AFTERNOON INTO EARLY EVENING. KULA
In the hours before
Local storm report, Jun 15, 8:19 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
819 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG ATHENS 34.80N 86.97W
06/15/2011 LIMESTONE AL EMERGENCY MNGR
TREES BLOWN DOWN IN DOWNTOWN ATHENS ON LUCAS FERRY ROAD.
0815 PM HAIL ATHENS 34.80N 86.97W
06/15/2011 E1.00 INCH LIMESTONE AL EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED ON LUCAS FERRY ROAD.
&&
KWEBERSpecial weather statement, Jun 15, 8:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 825 PM CDT WED JUN 15 2011 TNZ076-097-160200- FRANKLIN-MOORE- 825 PM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND MOORE COUNTIES UNTIL 900 PM CDT... AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELVIDERE...OR NEAR WINCHESTER...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WINCHESTER...DECHERD. COWAN. SEWANEE. ST. ANDREWS...SHERWOOD. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && DJN
Local storm report, Jun 15, 8:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
834 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 4 WSW FORT PAYNE 34.43N 85.78W
06/15/2011 E1.00 INCH DEKALB AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED
&&
KWEBERLocal storm report, Jun 15, 8:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
837 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND GST ATHENS 34.80N 86.97W
06/15/2011 E55.00 MPH LIMESTONE AL BROADCAST MEDIA
A GUST TO 55 MPH WAS REPORTED.
&&
KWEBERLocal storm report, Jun 15, 8:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
840 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 2 S WINCHESTER 35.16N 86.11W
06/15/2011 E0.75 INCH FRANKLIN TN TRAINED SPOTTER
PENNY SIZE HAIL WAS REPORTED.
&&
KWEBERLocal storm report, Jun 15, 8:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 6 SSE MOORES MILL 34.77N 86.48W
06/15/2011 E1.00 INCH MADISON AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:06 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 24 min |
| Jun 15, 7:08 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 22 min |
| Jun 15, 7:26 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 49 min |
| Jun 15, 7:31 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 29 min |
| Jun 15, 7:43 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 34 min |
| Jun 15, 7:56 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone, Madison, Morgan | 34 min |
| Jun 15, 8:00 PM CDT | Special Weather Statement | HUN | Jackson | 45 min |
| Jun 15, 8:08 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 22 min |
| Jun 15, 8:09 PM CDT | Special Weather Statement | HUN | Franklin, Lawrence | 36 min |
| Jun 15, 8:13 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 31 min |
| Jun 15, 8:23 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 37 min |
| Jun 15, 8:47 PM CDT | Special Weather Statement | HUN | Colbert, Franklin | 43 min |
| Jun 15, 8:59 PM CDT | Special Weather Statement | HUN | Jackson, Madison, Marshall, Morgan | 46 min |
| Jun 15, 9:24 PM CDT | Special Weather Statement | HUN | DeKalb | 36 min |
| Jun 15, 9:30 PM CDT | Special Weather Statement | HUN | Franklin | 45 min |
| Jun 15, 9:45 PM CDT | Special Weather Statement | HUN | Cullman, Marshall | 15 min |
| Jun 16, 5:32 PM CDT | Special Weather Statement | HUN | Cullman | 28 min |
| Jun 16, 6:13 PM CDT | Special Weather Statement | HUN | Franklin | 32 min |
| Jun 16, 6:42 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 33 min |
Nearby
Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.